MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Occlusion (1984); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that shaft break occurred.In (b)(6) 2019, the patient underwent left heart catheterization to treat an occluded stent in the diagonal artery.Following pre-dilatation with a 2.5mm balloon, a 2.50 x 20 synergy drug-eluting stent was advanced.The stent was unable to be deployed and during removal, the device broke.Fourteen days later, a diagnostic heart catheterization was performed and a synergy drug-eluting stent was observed in the left anterior descending artery (lad).An occlusion was noted distal to the stent.The occlusion looked to be a balloon (2 markers) that was left in the proximal lad.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: the device was not returned to the complaint investigation site (cis) for analysis.However, some images of the procedure were received with this complaint.A review of the images can confirm that a device separation occurred.The complaint information also stated that "there is an occlusion distal to the synergy stent and looks to be a balloon (2 markers) that were left in the proximal lad".A request was made to get a copy of the angio from this procedure, however it was confirmed that this would not be available.It is noted that a shaft break is consistent with excessive tensile force having been applied to the shaft.Images of the procedure were received and analyzed.
 
Event or Problem Description
It was reported that shaft break occurred.In (b)(6) 2019, the patient underwent left heart catheterization to treat an occluded stent in the diagonal artery.Following pre-dilatation with a 2.5mm balloon, a 2.50 x 20 synergy drug-eluting stent was advanced.The stent was unable to be deployed and during removal, the device broke.Fourteen days later, a diagnostic heart catheterization was performed and a synergy drug-eluting stent was observed in the left anterior descending artery (lad).An occlusion was noted distal to the stent.The occlusion looked to be a balloon (2 markers) that was left in the proximal lad.It was further reported that the synergy stent became entangled on the previous stent and after pulling on the stent system to remove it, the stent catheter broke.Snaring was attempted but failed.The patient was then referred to a cardiac surgeon in another facility.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8984171
Report Number2134265-2019-10348
Device Sequence Number311804
Product Code NIQ
UDI-Device Identifier08714729840152
UDI-Public08714729840152
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2021
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0023723307
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;